Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 12, 2025, 11:23 PM CST for Butler County, Monroe County, Wilcox County, Alabama. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2025, 11:23 PM CST (05:23 UTC)
- Expired
- Feb 13, 2025, 12:00 AM CST
- In force
- 37 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Monroe County, AL, Wilcox County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 12, 8:45 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 552 m²/s²
- 0-3 km storm-relative helicity
- 619 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
789
WUUS54 KMOB 130523
SVRMOB
ALC013-099-131-130600-
/O.NEW.KMOB.SV.W.0005.250213T0523Z-250213T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1123 PM CST Wed Feb 12 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northern Butler County in south central Alabama...
Northeastern Monroe County in south central Alabama...
Southeastern Wilcox County in south central Alabama...
* Until midnight CST.
* At 1123 PM CST, a severe thunderstorm was located near Pine Apple,
or 16 miles southeast of Camden, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Pine Apple and Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 300 AM CST for south central
Alabama.
&&
LAT...LON 3177 8709 3194 8716 3204 8686 3196 8686
3197 8645 3185 8645
TIME...MOT...LOC 0523Z 252DEG 42KT 3188 8705
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black2 follow-up statements
603
WWUS54 KMOB 130534
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1134 PM CST Wed Feb 12 2025
ALC013-099-131-130600-
/O.CON.KMOB.SV.W.0005.000000T0000Z-250213T0600Z/
Butler AL-Monroe AL-Wilcox AL-
1134 PM CST Wed Feb 12 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR NORTHERN BUTLER...NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX
COUNTIES...
At 1134 PM CST, a severe thunderstorm was located 6 miles northeast
of Pine Apple, or 17 miles west of Greenville, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 300 AM CST for south central
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3181 8698 3199 8702 3204 8686 3196 8686
3197 8645 3188 8645
TIME...MOT...LOC 0534Z 252DEG 42KT 3192 8690
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black864
WWUS54 KMOB 130552
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1152 PM CST Wed Feb 12 2025
ALC013-099-131-130602-
/O.EXP.KMOB.SV.W.0005.000000T0000Z-250213T0600Z/
Butler AL-Monroe AL-Wilcox AL-
1152 PM CST Wed Feb 12 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER...NORTHEASTERN
MONROE AND SOUTHEASTERN WILCOX COUNTIES WILL EXPIRE AT MIDNIGHT
CST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However, gusty winds are still possible with
this thunderstorm.
A Tornado Watch remains in effect until 300 AM CST for south central
Alabama.
LAT...LON 3181 8698 3199 8702 3204 8686 3196 8686
3197 8645 3188 8645
TIME...MOT...LOC 0552Z 252DEG 42KT 3198 8667
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 12, 9:31 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Feb 12, 9:31 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
931 PM CST Wed Feb 12 2025
...New UPDATE...
.UPDATE...
Issued at 931 PM CST Wed Feb 12 2025
A new Tornado Watch (#7) has been issued for portions of southeast
MS and southwest AL through 3 AM Thursday morning. This new watch
includes all except for Stone and George counties in MS and all of
the coastal counties (Mobile, Baldwin, Escambia, Santa Rosa and
Okaloosa county). Even with the new Watch, indications are that we
are on the downside of the severe event, although there could be a
few more tornadic storms possible, primary over the northern half
of our forecast area and mainly west of I-65. A damaging wind
threat associated with the line of storms will be moving east
across the area as well. Otherwise, the forecast remains on track.
DS/12
&&
.PREV DISCUSSION... /issued 541 PM CST Wed Feb 12 2025/
..NEW MESOSCALE AND AVIATION UPDATE...
UPDATE...
Issued at 539 PM CST Wed Feb 12 2025
There will be a corridor of severe weather that continues through
this evening along and south of a warm front that has been
convectively modified but roughly extends from central Perry
county in southeast Mississippi northeast through northern
Washington, northern Clarke, and west central Wilcox counties as
of 4:45pm. This front will attempt to lift slowly northward with
time, but be augmented back south in segments where storm scale
outflows from storms push southeastward. This front separates a
very warm and moist airmass with mid to upper 70s temperatures and
near 70 degree dewpoints. Just north of the front the near surface
airmass remains quite stable with lower 60s dewpoints and
temperatures.
Along the warm front, enhanced vorticity pooling along with
enhanced low level stretching will raise the potential for
tornadoes in the vicinity of the boundary. This will be the area
where the tornado threat will be greatest. At this time, many of
the storms increase rotation near the boundary but have been quick
to cross north and become elevated. In areas where the boundary
has become convectively modified and oriented increasingly
northeast to southwest there will be a potential for supercells to
become latched on to the front and support longer lived supercells
with more persistent rotation and relatively higher potential for
more persistent tornado threat. This will be highly mesoscale
driven and we will provide updates via social media and chat to
locally highlight these areas and threats as they become apparent
through the evening.
Further south, there are a few mini supercells embedded within the
warm sector. These storms have struggled to maintain persistent
strong mesocyclones with a relatively lower overall tornado
threat. High wet bulb zeros along with relatively strong storm
relative inflow will more likely require the need for storm
nudgers to enhance the storm rear flow downdrafts (RFDs) to allow
for improved balance with the strong storm inflow. This would
support a locally enhanced tornado threat with mini supercells
within the warm sector.
Further to the west, surface winds have veered which is supporting
an increasingly linear storm modes with a few lines of storms
along both a prefrontal surface trough and the actual cold front.
A 1003 mb surface low near KJAN will continue to slowly lift
northeast through the night. Surface winds south and east of this
low remain sufficiently backed with continued enhanced storm
relative helicity and sufficient instability, especially packed in
the lowest few kilometers of the atmosphere. Therefore, expecting
the threat for tornadoes to continue through the night with the
greatest focus near the warm front and across northern portions of
our forecast area. Also, a stronger tornado cannot be ruled out
but will remain a more isolated threat as strong shear continues
to overlap the stronger low level instability especially with
supercells latched to the warm front. The only limiting factor for
strong tornadoes is the relative weak mid level height falls. The
threat west of I-65 should persist through around midnight. As
storms move east of I-65 after midnight, storms should gradually
weaken as the upper trough begins to lift out to the northeast. We
will continue to monitor the threat through the evening and
provide additional updates as needed. /JLH
AVIATION...
(00Z TAFS)
Issued at 539 PM CST Wed Feb 12 2025
MVFR ceilings will drop to IFR tonight as a line of strong to severe
thunderstorms moves in from the west along an approaching cold
front. Low level wind shear will be present at around 40 knots at
2kft out of the southwest this evening, along with the potential
isolated damaging winds and potentially a tornado or two. Storms
will progress slowly from west to east overnight, resulting in in
reduced visibility's, gusty winds and IFR to VLIFR ceilings.
Southerly surface winds of 10 to 15 knots with frequent gusts to
around 25 knots will shift northerly late this evening through the
overnight hours in the wake of the cold front. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 53 67 42 65 56 77 57 64 / 100 20 0 10 20 20 90 30
Pensacola 61 70 47 65 59 73 63 67 / 90 60 0 10 20 20 90 50
Destin 63 73 49 68 60 73 64 69 / 90 80 0 20 10 20 80 70
Evergreen 53 65 38 65 51 77 56 62 / 90 30 0 10 20 10 100 40
Waynesboro 46 60 36 65 50 78 49 58 / 100 0 0 10 30 30 100 20
Camden 47 59 35 63 48 75 51 60 / 100 10 0 10 30 20 100 40
Crestview 60 72 42 68 53 76 61 67 / 100 70 0 10 10 10 90 60
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Thursday night for ALZ265-266.
High Surf Advisory until noon CST Thursday for ALZ265-266.
FL...High Rip Current Risk through late Thursday night for FLZ202-204-
206.
High Surf Advisory until noon CST Thursday for FLZ202-204-206.
MS...None.
GM...Small Craft Advisory until 9 AM CST Friday for GMZ630>632.
Small Craft Advisory until noon CST Friday for GMZ650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Feb 12, 8:55 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
855 PM CST Wed Feb 12 2025
MSZ067-075-076-130345-
Perry MS-Greene MS-Wayne MS-
855 PM CST Wed Feb 12 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN PERRY...WAYNE AND
NORTHERN GREENE COUNTIES THROUGH 945 PM CST...
At 855 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Ovett to 14 miles east of
Macedonia to near Richton to 7 miles north of New Augusta. Movement
was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
State Line, Waynesboro, Clara, and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3143 8900 3143 8894 3165 8894 3189 8847
3138 8845 3135 8900
TIME...MOT...LOC 0255Z 258DEG 36KT 3152 8899 3145 8894 3136 8898 3130
8906
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLHLocal storm report, Feb 12, 9:15 PM CST, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
915 PM CST Wed Feb 12 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Tornado 4 SSE Coffeeville 31.71N 88.06W
02/12/2025 Clarke AL Emergency Mngr
Numerous trees down on Hwy 69 and Hwy 84.
Structural damage reported on Norris Rd due
to a fallen tree. Structural damage to a
home on Hwy 84 near Winn Rd.
&&
JFBSpecial weather statement, Feb 12, 9:27 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
927 PM CST Wed Feb 12 2025
ALZ051-052-130400-
Choctaw AL-Washington AL-
927 PM CST Wed Feb 12 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHOCTAW AND NORTHERN
WASHINGTON COUNTIES THROUGH 1000 PM CST...
At 926 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Waynesboro to 9 miles west of
Millry to 8 miles north of State Line to Buckatunna. Movement was
east at 60 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Millry, Saint Stephens, and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CST for southwestern
Alabama...and southeastern Mississippi.
&&
LAT...LON 3175 8814 3176 8812 3176 8810 3168 8808
3165 8809 3162 8807 3160 8808 3159 8806
3158 8802 3157 8802 3157 8804 3155 8801
3149 8799 3152 8845 3174 8847 3182 8818
TIME...MOT...LOC 0326Z 249DEG 53KT 3168 8849 3164 8847 3160 8845 3155
8849 3153 8853
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JLHSpecial weather statement, Feb 12, 10:03 PM CST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1003 PM CST Wed Feb 12 2025
ALZ053>055-130445-
Clarke AL-Wilcox AL-Monroe AL-
1003 PM CST Wed Feb 12 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MONROE...NORTHERN
CLARKE AND WESTERN WILCOX COUNTIES THROUGH 1045 PM CST...
At 1003 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Putnam to 11 miles west of
Fulton to 8 miles northwest of Grove Hill to 7 miles east of
Coffeeville. Movement was east at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden, Fulton, Yellow Bluff, Vredenburgh, Thomasville, and Pine
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CST for south central
and southwestern Alabama.
&&
LAT...LON 3205 8719 3180 8719 3176 8752 3165 8809
3175 8797 3181 8798 3193 8805 3199 8787
3199 8767 3200 8763 3207 8762 3218 8731
TIME...MOT...LOC 0403Z 250DEG 52KT 3189 8795 3184 8792 3177 8791 3173
8797
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JLHSpecial weather statement, Feb 12, 10:45 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
1045 PM CST Wed Feb 12 2025
ALZ054-130515-
Wilcox AL-
1045 PM CST Wed Feb 12 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN WILCOX COUNTY THROUGH
1115 PM CST...
At 1045 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Yellow Bluff, or 10 miles southwest of Camden,
moving northeast at 70 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Camden and Yellow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 300 AM CST for south central
Alabama.
&&
LAT...LON 3212 8725 3210 8723 3208 8719 3205 8718
3205 8686 3196 8686 3196 8691 3191 8691
3183 8733 3183 8755 3193 8761 3212 8726
TIME...MOT...LOC 0445Z 243DEG 62KT 3190 8744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:01 PM CST | Tornado Warning | MOB | Choctaw, Clarke, Washington | 44 min |
| Feb 12, 6:39 PM CST | Severe Thunderstorm Warning | MOB | Choctaw | 51 min |
| Feb 12, 6:42 PM CST | Tornado Warning | MOB | Clarke | 10 min |
| Feb 12, 6:49 PM CST | Tornado Warning | MOB | Choctaw | 23 min |
| Feb 12, 7:21 PM CST | Severe Thunderstorm Warning | MOB | Wilcox | 11 min |
| Feb 12, 7:38 PM CST | Tornado Warning | MOB | Choctaw | 52 min |
| Feb 12, 8:11 PM CST | Tornado Warning | MOB | Choctaw | 21 min |
| Feb 12, 9:27 PM CST | Special Weather Statement | MOB | Washington | 33 min |
| Feb 12, 9:27 PM CST | Tornado Warning | MOB | Clarke, Monroe | 33 min |
| Feb 12, 9:48 PM CST | Tornado Warning | MOB | Clarke, Monroe | 27 min |
| Feb 12, 10:03 PM CST | Special Weather Statement | MOB | Wilcox | 42 min |
| Feb 12, 10:09 PM CST | Tornado Warning | MOB | Monroe, Wilcox | 23 min |
| Feb 12, 10:45 PM CST | Special Weather Statement | MOB | Wilcox | 30 min |
| Feb 12, 11:54 PM CST | Special Weather Statement | MOB | Baldwin | 51 min |
| Feb 13, 12:21 AM CST | Special Marine Warning | MOB | 84 min | |
| Feb 13, 2:08 AM CST | Special Marine Warning | MOB | 97 min | |
| Feb 13, 3:52 AM CST | Special Marine Warning | MOB | 53 min | |
| Feb 13, 10:38 AM CST | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 21 days |
| Feb 13, 10:39 AM CST | River Flood Warning | MOB | Dallas, Monroe, Wilcox | 3 days |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.